Alert archive / Missouri / Wind Chill Advisories in 2016

Wind Chill Advisory 2, NWS Kansas City, MO

January 16, 201634 counties in Missouri; 5 counties in Kansas

NWS Kansas City, MO issued this wind chill advisory at Jan 16, 2016, 3:25 PM CST for 34 counties in Missouri; 5 counties in Kansas. It took effect at Jan 17, 2016, 3:00 AM CST. It was in force for 30 hr.

The area

The counties it named.

The facts

Issued
Jan 16, 2016, 3:25 PM CST (21:25 UTC)
In effect from
Jan 17, 2016, 3:00 AM CST
Expired
Jan 18, 2016, 9:00 AM CST
In force
30 hr
Issued by
NWS Kansas City, MO
All 39 counties

Atchison County, KS, Doniphan County, KS, Johnson County, KS, Leavenworth County, KS, Wyandotte County, KS, Adair County, MO, Andrew County, MO, Atchison County, MO, Buchanan County, MO, Caldwell County, MO, Carroll County, MO, Chariton County, MO, Clay County, MO, Clinton County, MO, Cooper County, MO, Daviess County, MO, DeKalb County, MO, Gentry County, MO, Grundy County, MO, Harrison County, MO, Holt County, MO, Howard County, MO, Jackson County, MO, Johnson County, MO, Lafayette County, MO, Linn County, MO, Livingston County, MO, Macon County, MO, Mercer County, MO, Nodaway County, MO, Pettis County, MO, Platte County, MO, Putnam County, MO, Randolph County, MO, Ray County, MO, Saline County, MO, Schuyler County, MO, Sullivan County, MO, Worth County, MO

The radar

The Pleasant Hill radar (KEAX), 101 km from the middle of the area, began a volume at 21:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Topeka, KS (KFOE), launched 12:00Z, 9.4 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2016-01-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2016-01-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -86 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1927 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
-86 m²/s²
0-3 km storm-relative helicity
-77 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

696 
WWUS43 KEAX 162125
WSWEAX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
325 PM CST SAT JAN 16 2016

...COLDEST AIR OF THE SEASON THUS FAR EXPECTED TONIGHT AND TOMORROW
NIGHT...

.A VERY COLD ARCTIC AIR MASS WILL PUSH INTO THE AREA TONIGHT.
ACCOMPANYING THIS COLD AIR WILL BE SOME LIGHT SNOW WHICH WILL
BRING MINOR ACCUMULATIONS. THE COMBINATION OF THE SNOW COVERED GROUND
ALONG WITH CLEAR SKIES AND LIGHT WINDS WILL ALLOW TEMPERATURES TO
DROP TO AROUND ZERO NEAR SUNRISE ON SUNDAY. LIGHT WINDS WILL BRING
WIND CHILL VALUES DOWN TO 15 TO 20 DEGREES BELOW ZERO FOR THE MORNING
HOURS ON SUNDAY. COLD AIR WILL CONTINUE TO FILTER IN THROUGH SUNDAY
AND BY MONDAY MORNING EXPECT ANOTHER ROUND OF 15 TO 20 DEGREE BELOW
ZERO WIND CHILLS FOR MONDAY MORNING.

MOZ001>008-011-170530-
/O.NEW.KEAX.WC.Y.0002.160117T0900Z-160117T1800Z/
ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER-
HOLT-
INCLUDING THE CITIES OF...TARKIO...ROCKPORT...MARYVILLE...
GRANT CITY...ALBANY...STANBERRY...BETHANY...PRINCETON...
UNIONVILLE...LANCASTER...DOWNING...MOUND CITY...OREGON
325 PM CST SAT JAN 16 2016

...WIND CHILL ADVISORY IN EFFECT FROM 3 AM TO NOON CST SUNDAY...

THE NATIONAL WEATHER SERVICE IN KANSAS CITY/PLEASANT HILL HAS
ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO
NOON CST SUNDAY. 

* WIND CHILL VALUES...15 TO 20 DEGREES BELOW ZERO

* WINDS...NORTHWEST AT 15 TO 20 MPH WITH GUSTS NEAR 25 MPH SLOWLY
  TAPERING OFF THROUGH THE DAY ON SUNDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. 
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$
6 follow-up statements
246 
WWUS43 KEAX 170456
WSWEAX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1056 PM CST SAT JAN 16 2016

...COLDEST AIR OF THE SEASON THUS FAR EXPECTED TONIGHT AND
TOMORROW NIGHT...

.A VERY COLD ARCTIC AIR MASS WILL PUSH INTO THE AREA TONIGHT.
ACCOMPANYING THIS COLD AIR WILL BE SOME LIGHT SNOW WHICH WILL
BRING MINOR ACCUMULATIONS. THE COMBINATION OF THE SNOW COVERED
GROUND ALONG WITH CLEAR SKIES AND LIGHT WINDS WILL ALLOW
TEMPERATURES TO DROP TO AROUND ZERO NEAR SUNRISE ON SUNDAY. LIGHT
WINDS WILL BRING WIND CHILL VALUES DOWN TO 15 TO 20 DEGREES BELOW
ZERO FOR THE MORNING HOURS ON SUNDAY. COLD AIR WILL CONTINUE TO
FILTER IN THROUGH SUNDAY AND BY MONDAY MORNING EXPECT ANOTHER
ROUND OF 15 TO 20 DEGREE BELOW ZERO WIND CHILLS FOR MONDAY
MORNING.

MOZ001>008-011-171800-
/O.CON.KEAX.WC.Y.0002.160117T0900Z-160117T1800Z/
ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER-
HOLT-
INCLUDING THE CITIES OF...TARKIO...ROCKPORT...MARYVILLE...
GRANT CITY...ALBANY...STANBERRY...BETHANY...PRINCETON...
UNIONVILLE...LANCASTER...DOWNING...MOUND CITY...OREGON
1056 PM CST SAT JAN 16 2016

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 3 AM TO NOON CST
SUNDAY...

* WIND CHILL VALUES...15 TO 20 DEGREES BELOW ZERO

* WINDS...NORTHWEST AT 15 TO 20 MPH WITH GUSTS NEAR 25 MPH 
  SLOWLY TAPERING OFF THROUGH THE DAY ON SUNDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$
997 
WWUS43 KEAX 171755
WSWEAX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1155 AM CST SUN JAN 17 2016

MOZ001>008-011-180200-
/O.EXT.KEAX.WC.Y.0002.000000T0000Z-160118T1500Z/
ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER-
HOLT-
INCLUDING THE CITIES OF...TARKIO...ROCKPORT...MARYVILLE...
GRANT CITY...ALBANY...STANBERRY...BETHANY...PRINCETON...
UNIONVILLE...LANCASTER...DOWNING...MOUND CITY...OREGON
1155 AM CST SUN JAN 17 2016

...WIND CHILL ADVISORY NOW IN EFFECT UNTIL 9 AM CST MONDAY...

* WIND CHILL VALUES...15 TO 20 DEGREES BELOW ZERO

* WINDS...NORTHWEST WINDS AT 5 TO 10 MPH THIS AFTERNOON WILL
  GRADUALLY WEAKEN OVERNIGHT. DESPITE THIS...TEMPERATURES WILL
  QUICKLY FALL BELOW ZERO THIS EVENING WHICH COMBINED WITH LIGHT
  NORTHWEST WINDS...WILL RESULT IN DANGEROUSLY COLD WIND CHILLS
  OVERNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$
436 
WWUS43 KEAX 172017
WSWEAX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
217 PM CST SUN JAN 17 2016

KSZ102-MOZ012>017-020>025-032-033-180430-
/O.EXA.KEAX.WC.Y.0002.000000T0000Z-160118T1500Z/
DONIPHAN-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-
CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-CHARITON-RANDOLPH-
INCLUDING THE CITIES OF...TROY...SAVANNAH...CAMERON...GALLATIN...
JAMESPORT...TRENTON...MILAN...GREEN CITY...KIRKSVILLE...
ST. JOSEPH...PLATTSBURG...KINGSTON...HAMILTON...POLO...
CHILLICOTHE...BROOKFIELD...MACON...LA PLATA...SALISBURY...
KEYTESVILLE...MOBERLY
217 PM CST SUN JAN 17 2016

...WIND CHILL ADVISORY IN EFFECT UNTIL 9 AM CST MONDAY...

THE NATIONAL WEATHER SERVICE IN KANSAS CITY/PLEASANT HILL HAS
ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM CST
MONDAY. 

* WIND CHILL VALUES...15 TO 20 DEGREES BELOW ZERO

* WINDS...NORTHWEST WINDS AT 5 TO 10 MPH THIS AFTERNOON WILL
  GRADUALLY WEAKEN OVERNIGHT. DESPITE THIS...TEMPERATURES WILL
  QUICKLY FALL BELOW ZERO TONIGHT WHICH COMBINED WITH LIGHT NORTHWEST
  WINDS...WILL RESULT IN DANGEROUSLY COLD WIND CHILLS THROUGH MONDAY
  MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

MOZ001>008-011-180430-
/O.CON.KEAX.WC.Y.0002.000000T0000Z-160118T1500Z/
ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER-
HOLT-
INCLUDING THE CITIES OF...TARKIO...ROCKPORT...MARYVILLE...
GRANT CITY...ALBANY...STANBERRY...BETHANY...PRINCETON...
UNIONVILLE...LANCASTER...DOWNING...MOUND CITY...OREGON
217 PM CST SUN JAN 17 2016

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST MONDAY...

* WIND CHILL VALUES...15 TO 20 DEGREES BELOW ZERO

* WINDS...NORTHWEST WINDS AT 5 TO 10 MPH THIS AFTERNOON WILL
  GRADUALLY WEAKEN OVERNIGHT. DESPITE THIS...TEMPERATURES WILL
  QUICKLY FALL BELOW ZERO TONIGHT WHICH COMBINED WITH LIGHT NORTHWEST
  WINDS...WILL RESULT IN DANGEROUSLY COLD WIND CHILLS THROUGH MONDAY
  MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$
921 
WWUS43 KEAX 180259
WSWEAX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
859 PM CST SUN JAN 17 2016


KSZ025-103>105-MOZ028>031-037>040-044>046-181100-
/O.EXA.KEAX.WC.Y.0002.000000T0000Z-160118T1500Z/
ATCHISON KS-LEAVENWORTH-WYANDOTTE-JOHNSON KS-PLATTE-CLAY-RAY-
CARROLL-JACKSON-LAFAYETTE-SALINE-HOWARD-JOHNSON MO-PETTIS-COOPER-
INCLUDING THE CITIES OF...ATCHISON...LEAVENWORTH...
KANSAS CITY KS...OVERLAND PARK...OLATHE...PARKVILLE...
PLATTE CITY...WESTON...LIBERTY...EXCELSIOR SPRINGS...RICHMOND...
CARROLLTON...KANSAS CITY...INDEPENDENCE...LEXINGTON...CONCORDIA...
MARSHALL...FAYETTE...NEW FRANKLIN...WARRENSBURG...SEDALIA...
BOONVILLE
859 PM CST SUN JAN 17 2016

...WIND CHILL ADVISORY IN EFFECT UNTIL 9 AM CST MONDAY...

THE NATIONAL WEATHER SERVICE IN KANSAS CITY/PLEASANT HILL HAS
ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM CST
MONDAY. 

* WIND CHILL VALUES...15 TO 20 DEGREES BELOW ZERO

* WINDS...TEMPERATURES HAVE QUICKLY FALLEN TOWARDS AND BELOW ZERO
  TONIGHT. WHICH WHEN COMBINED WITH LIGHT NORTHWEST WINDS...WILL
  RESULT IN DANGEROUSLY COLD WIND CHILLS THROUGH MONDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

KSZ102-MOZ001>008-011>017-020>025-032-033-181100-
/O.CON.KEAX.WC.Y.0002.000000T0000Z-160118T1500Z/
DONIPHAN-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-
SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-
BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-CHARITON-
RANDOLPH-
INCLUDING THE CITIES OF...TROY...TARKIO...ROCKPORT...MARYVILLE...
GRANT CITY...ALBANY...STANBERRY...BETHANY...PRINCETON...
UNIONVILLE...LANCASTER...DOWNING...MOUND CITY...OREGON...
SAVANNAH...CAMERON...GALLATIN...JAMESPORT...TRENTON...MILAN...
GREEN CITY...KIRKSVILLE...ST. JOSEPH...PLATTSBURG...KINGSTON...
HAMILTON...POLO...CHILLICOTHE...BROOKFIELD...MACON...LA PLATA...
SALISBURY...KEYTESVILLE...MOBERLY
859 PM CST SUN JAN 17 2016

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST MONDAY...

* WIND CHILL VALUES...15 TO 20 DEGREES BELOW ZERO

* WINDS...TEMPERATURES HAVE QUICKLY FALLEN TOWARDS AND BELOW ZERO
  TONIGHT. WHICH WHEN COMBINED WITH LIGHT NORTHWEST WINDS...WILL
  RESULT IN DANGEROUSLY COLD WIND CHILLS THROUGH MONDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$
199 
WWUS43 KEAX 181141
WSWEAX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
541 AM CST MON JAN 18 2016


KSZ025-102>105-MOZ001>008-011>017-020>025-028>033-037>040-044>046-
181500-
/O.CON.KEAX.WC.Y.0002.000000T0000Z-160118T1500Z/
ATCHISON KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS-ATCHISON MO-
NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER-HOLT-ANDREW-
DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON-CALDWELL-
LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON-
RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-JOHNSON MO-PETTIS-COOPER-
INCLUDING THE CITIES OF...ATCHISON...TROY...LEAVENWORTH...
KANSAS CITY KS...OVERLAND PARK...OLATHE...TARKIO...ROCKPORT...
MARYVILLE...GRANT CITY...ALBANY...STANBERRY...BETHANY...
PRINCETON...UNIONVILLE...LANCASTER...DOWNING...MOUND CITY...
OREGON...SAVANNAH...CAMERON...GALLATIN...JAMESPORT...TRENTON...
MILAN...GREEN CITY...KIRKSVILLE...ST. JOSEPH...PLATTSBURG...
KINGSTON...HAMILTON...POLO...CHILLICOTHE...BROOKFIELD...MACON...
LA PLATA...PARKVILLE...PLATTE CITY...WESTON...LIBERTY...
EXCELSIOR SPRINGS...RICHMOND...CARROLLTON...SALISBURY...
KEYTESVILLE...MOBERLY...KANSAS CITY...INDEPENDENCE...LEXINGTON...
CONCORDIA...MARSHALL...FAYETTE...NEW FRANKLIN...WARRENSBURG...
SEDALIA...BOONVILLE
541 AM CST MON JAN 18 2016

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS
MORNING...

* WIND CHILL VALUES...15 TO 20 DEGREES BELOW ZERO

* WINDS...AIR TEMPERATURES FROM 3 BELOW TO 10 BELOW COMBINED WITH
  LIGHT WINDS WILL RESULT IN DANGEROUSLY COLD WIND CHILLS THROUGH MID MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$
488 
WWUS43 KEAX 181455
WSWEAX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
855 AM CST MON JAN 18 2016

...WIND CHILL ADVISORY WILL EXPIRE AT 9 AM...

KSZ025-102>105-MOZ001>008-011>017-020>025-028>033-037>040-044>046-
181600-
/O.EXP.KEAX.WC.Y.0002.000000T0000Z-160118T1500Z/
ATCHISON KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS-ATCHISON MO-
NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER-HOLT-ANDREW-
DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON-CALDWELL-
LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON-
RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-JOHNSON MO-PETTIS-COOPER-
INCLUDING THE CITIES OF...ATCHISON...TROY...LEAVENWORTH...
KANSAS CITY KS...OVERLAND PARK...OLATHE...TARKIO...ROCKPORT...
MARYVILLE...GRANT CITY...ALBANY...STANBERRY...BETHANY...
PRINCETON...UNIONVILLE...LANCASTER...DOWNING...MOUND CITY...
OREGON...SAVANNAH...CAMERON...GALLATIN...JAMESPORT...TRENTON...
MILAN...GREEN CITY...KIRKSVILLE...ST. JOSEPH...PLATTSBURG...
KINGSTON...HAMILTON...POLO...CHILLICOTHE...BROOKFIELD...MACON...
LA PLATA...PARKVILLE...PLATTE CITY...WESTON...LIBERTY...
EXCELSIOR SPRINGS...RICHMOND...CARROLLTON...SALISBURY...
KEYTESVILLE...MOBERLY...KANSAS CITY...INDEPENDENCE...LEXINGTON...
CONCORDIA...MARSHALL...FAYETTE...NEW FRANKLIN...WARRENSBURG...
SEDALIA...BOONVILLE
855 AM CST MON JAN 18 2016

...WIND CHILL ADVISORY WILL EXPIRE AT 9 AM CST THIS MORNING...

TEMPERATURES WILL GRADUALLY WARM INTO THE TEENS AND 20S THROUGH THE
DAY TODAY. WINDS WILL REMAIN LIGHT...WITH PERIODS OF CALM...SO WIND
CHILLS TODAY WILL LIKELY RISE TO ABOVE ZERO DEGREES THIS AFTERNOON.

$$

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this wind chill advisory went out at Jan 16, 11:41 AM CST, 3 hours 44 minutes earlier.

Area forecast discussion, Jan 16, 11:41 AM CST, 3 hours 44 minutes before
AREA FORECAST DISCUSSION
National Weather Service Kansas City/Pleasant Hill MO
1141 AM CST SAT JAN 16 2016

.DISCUSSION...
Issued at 354 AM CST SAT JAN 16 2016

Here we go into the deep freeze. Mix in a little snow to add insult
to injury. While the first shot of cold air came in yesterday this
will feel warm when compared what's behind an arctic airmass
set to arrive overnight tonight giving us our coldest temperatures of
the Winter.

A large upper level low centered over south central Canada will
rotate southeast through the Great Lakes this weekend. Energy
associated with an upper level jet streak on the backside of the
upper low plus channeled vorticity will force the arctic front
southward and into northern MO by this evening. This energy combined
with moderately strong and moist isentropic ascent on the 280K
surface and frontogenetic forcing within the 850-700mb layer will
overcome the dry airmass and generate a band of light snow within
the baroclinic zone. Used a 20:1 snow ratios due to the dry nature
of the column. Won't take much QPF to generate 1-2" of snow.
Operational models are in very good agreement that the northern half
of the CWA will have the best shot of seeing 1"-2" snow. Most
ensemble plume members show a half to one inch snowfall. Have raised
PoPs to categorical over the northern CWA with likely PoPs to the MO
River. The tail end of the light snow could very well still be
occurring over the southeastern counties Sunday morning.

Will see single digit lows over northern MO tonight. Fortunately the
winds will not be overly strong so wind chills will only fall to
the -5 to -10 range. The bitter cold will wait till Monday morning
when skies clear over a fresh snow cover with light winds. Have gone
below guidance because of this. Late Sunday night/early Monday
morning wind chills likely to reach advisory criteria. This time
tomorrow we'll likely be issuing the Wind Chill Advisory.

Otherwise, temperatures rebound a bit on Monday before a second
shortwave works quickly through the central U.S. Tuesday/Tuesday
night. There's good model continuity with this shortwave as well as
the surface reflection. Am expecting a broader area of light
snow...say a couple inches...with this feature. That being said the
trend of the GFS and ECMWF has been to slow down this system by 3-6
hours. Still that's within acceptable error this far out so overall
confidence is good that we'll see snow Tuesday afternoon and night.
Won't go more than high chance PoPs as the most of the snow could
fall either Tuesday during the day or at night. Till the models
settle down and stop trending best not to favor one period over the
other.

The medium range models are looking much more similar and in line
from midweek on. The ECMWF is now dry on Thursday just like the GFS
was with Thursday night's run. Have increasing confidence that we'll
dry weather with seasonal temperatures at first before warm
advection brings 40s back into the region.

&&

.AVIATION...(For the 18Z TAFS through 18Z Sunday Afternoon)
Issued at 1137 AM CST SAT JAN 16 2016

Made only minor tweaks to the near-term forecast for the terminals
and generally left the timing for light snow alone as well. Expect
the snow to start at KSTJ first before spreading southward through
the KC Metro sites. There will be some lingering MVFR stratus through
the early morning before ceilings improve around the end of the this
24 hour forecast period.

&&

.EAX Watches/Warnings/Advisories...
KS...NONE.
MO...NONE.
&&

DISCUSSION...MJ
AVIATION...Leighton
Hazardous weather outlook, Jan 16, 5:02 AM CST, 10 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
502 AM CST SAT JAN 16 2016

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-171115-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS-
ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER-
HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON-
CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON-
RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS-
COOPER-BATES-HENRY-
502 AM CST SAT JAN 16 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND
WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...TODAY AND TONIGHT

 LIGHT SNOW IS EXPECTED TONIGHT.

 MORE DETAILED INFORMATION CAN BE ACCESSED AT...
 HTTP://WWW.WEATHER.GOV/EAX/HWO

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

 LIGHT SNOW WILL INTO SUNDAY MORNING WITH BITTERLY COLD WIND CHILL
 VALUES THROUGH THE DAY SUNDAY INTO MONDAY MORNING. ANOTHER CHANCE
 FOR LIGHT SNOW WILL ARRIVE TUESDAY AND TUESDAY NIGHT.

MORE DETAILED INFORMATION CAN BE ACCESSED AT...
HTTP://WWW.WEATHER.GOV/EAX/HWO

Nearby

Wind Chill Advisories in Missouri, 2016Wind Chill Advisories in Kansas, 2016Every wind chill advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.